Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Hi, I emailed this, too but then I decided someone else might need to know.

      After two months on meds, my levels tested “normal” but I felt miserable. It was then I saw an Endo (had been just seeing my Internist) and he told me that it takes 10 – 14 weeks for the excess thyroid hormone from when you were hyper to be used up from your fatty tissues. So then, you would still be symptomatic until this time. Probably the symptoms would dimish as the weeks passed. Someone from the BB also told me that around the same time – I thought I couldn’t take it and I was seriously considering nuking. This is when I consulted a Radiologist and my post the other day says what she told me.

      I also found out that when we are hyper B-vitamins and calcium get very depleted. A deficiency in B vitamins can cause some symptoms that seem similar to what your thyroid is doing to you, so if you are not getting enough take a supplment. Also, a progesterone deficiency in the luteal phase of your cycle can cause insomonia, heart palps, anxiety… Check how you feel in regard to what part of your cycle you are in and see how things line up, you might want to mention it to your doctor. My Endo also said to exercise aerobically because it would rid my tissues of excess adrenal stores.

      By the time I was 13 weeks on of the meds, I felt much, much better. I was actually sleeping through the night!

      Glynis

      Anonymous
        Post count: 93172

        Recently received two different opinions on whether I should have RAI or surgery. One doc didn’t think I should go with RAI, because of the size of my thyroid (said it was in the top 10% as far as largeness); stated that I may have to take RAI up to 3 times because of the size and that in the meantime, my eyes could get worse (I have the beginnings of eye-related Graves Disease). The other doctor told me that I should go with RAI first. Interestingly enough, I talked with a research doctor at NIH yesterday to ask his opinion and he suggested I go with the RAI, too. One of the main reasons I don’t want to go with RAI is my age (37); my child-bearing years are limited and I don’t want to have to wait 6 months to a year after RAI to conceive. Has anyone had any experience with a very large thyroid and the treatment they chose? Also, the more info I get from books, talking to people, etc. the more confused I become. Additionally, I understand that Sloan Kettering is much more aggressive in their RAI dosages than, say, Boston where I’m treated. If the dose is over a certain amount of milicurs (sp?) you have to be hospitalized. Does anyone know if this is why it’s typically done as an outpatient? And finally, where can I get info on what my T3, T4, and TSH levels should be? What’s considered normal? I have two different books and lots of paper research, but it’s not stated anywhere. My latest blood tests show my TSH at 0.01 which I understand is practically not functioning, and my T3 is 226, I forget the T4. Any help is appreciated. You may email me directly at nancys@growthally.com, if you prefer. Thank you!

        Anonymous
          Post count: 93172

          In 1994 I was diagnosed with Graves Disease. My endo said that my goiter was the largest he had treated in over 20 years in practice. From the beginning he said the RAI might not be effective because of the size of my goiter. After my hormone level was brought down to a level which would allow treatment, I was given the maximum out patient dose of RAI. This had little if any effect. I went back on PTU, but after about 6 weeks, my blood count suddenly become dangeriously low and I had to stop taking PTU. About l0 days later, I was admitted to the hospital for a very large dose of RAI – 45 rads. I was in the hospital for three days – you cannot be released until you are emitting no more radiation than you would if you had been given an outpatient dose. It is really quite an experience. If you would like to hear more about it, please email me privately. By the way the second dose was successful – though it took about 2 months to notice that it was shrinking.
          I have been on .15 Synthroid for about 30 months. I feel great – in fact I would not be exaggerating if I said I did not feel this good when I was in my twenties.

          Anonymous
            Post count: 93172

            In 1994 I was diagnosed with Graves Disease. My endo
            said that my goiter was the largest he had treated in
            over 20 years in practice. From the beginning he
            said the RAI might not be effective because of the
            size of my goiter. After my hormone level was
            brought down to a level which would allow treatment,
            I was given the maximum out patient dose of RAI.
            This had little if any effect. I went back on PTU,
            but after about 6 weeks, my blood count suddenly
            become dangeriously low and I had to stop taking PTU.
            About l0 days later, I was admitted to the hospital
            for a very large dose of RAI – 45 rads. I was in the
            hospital for three days – you cannot be released
            until you are emitting no more radiation than you
            would if you had been given an outpatient dose. It
            is really quite an experience. If you would like to
            hear more about it, please email me privately. By
            the way the second dose was successful – though it
            took about 2 months to notice that it was shrinking.
            I have been on .15 Synthroid for about 30 months. I
            feel great – in fact I would not be exaggerating if
            I said I did not feel this good when I was in my
            twenties.

            Anonymous
              Post count: 93172

              My doctor upon diagnosing my Grave’s immediately said that I would need to undergo the RAI treatment to kill the gland. What bothers me about this is that most of the info I have gotten from the web on others personal accounts with this is that their eye problems began after the treatment or became much worse after the treatment. Does anyone know anything about this or experience it? Right now I’m not really sure if I am experiencing any eye problems at all. Since I’m so shocked at the news to begin with and cramming so much info into my brain…I might think I feel something that really isn’t there. Any comments would be appreciated.

              Anonymous
                Post count: 93172

                My doctor upon diagnosing my Grave’s immediately said that I would need to undergo the RAI treatment to kill the gland. What bothers me about this is that most of the info I have gotten from the web on others personal accounts with this is that their eye problems began after the treatment or became much worse after the treatment. Does anyone know anything about this or experience it? Right now I’m not really sure if I am experiencing any eye problems at all. Since I’m so shocked at the news to begin with and cramming so much info into my brain…I might think I feel something that really isn’t there. Any comments would be appreciated.

              Viewing 6 posts - 1 through 6 (of 6 total)
              • You must be logged in to reply to this topic.